MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925045
Medical Device Problem Codes Material Separation (1562); Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, race, and ethnicity were not provided.Procode is krd/hcg.Based on the complaint information, a portion of the coil was implanted.Another portion was removed and is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (k10503) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Premature detachment of a coil during placement and separation of the coil in the patient could result in non-target site embolization, ischemia, or infarct.Protrusion into the parent vessel could lead to non-target site embolization, resulting in ischemia or infarct, or may require additional intervention.In addition, the event required the use of a snare in order to partially remove the coil, which resulted in the formation of a clot.Therefore, the event meets mdr reporting criteria with the classification of ¿serious injury.¿ this report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure targeting a ruptured aneurysm on the anterior communicating artery (acomm) using a 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / k10503), a premature detachment occurred leaving the embolic coil in the acomm all the way into the cavernous internal carotid artery (ica).The physician attempted to retrieve the coil with a snare, however, after capture, the coil became separated into two (2) parts.The distal segment of the coil is in the aneurysm with the tail to the bifurcation junction with no pulsatile movement seen.The proximal segment of the coil was retrieved and removed.A clot then appeared in the a1 segment.It was resolved with the administration of agrastat.No further information was provided.On (b)(6) 2022, additional information was received.The information indicated that the dosage of agrastat administered is not known.It was also not known if the clot was a result of the distal segment of the coil tail protruding into the bifurcation junction.There was no blood flow restriction / reduction as a result of the reported event.The dosages of pre- and post-procedure antiplatelet medications and intra and post-procedure heparin are 3000 u heparin and 365mg aspirin.It is unknown if antiplatelet effectiveness was tested prior to the procedure.Baseline and post-heparin activated clotting time (act) were measured.It was 173 seconds.It is unknown if the patient was compliant with medications.The patient did not require any prophylactic antiplatelet as a result of the reported event.There was no evidence of parent artery or side branch vessel occlusion.A stent has not been implanted over the aneurysm neck.The information indicated that ¿perhaps a stent¿ is a planned additional intervention, however, the date of this was not specified.It was difficult to position the final one third of the coil into the aneurysm.The coil diameter was not slightly larger than the actual vessel diameter as instructed on the instructions for use (ifu).The information indicated no residual symptoms.It was indicated that the patient has not been discharged but is ¿following commands.¿ the patient¿s hospitalization was prolonged (duration was unspecified), for extra computed tomography (ct).The microcatheter used during the procedure was an sl-10® microcatheter (stryker).The information indicated that the procedure was delayed, no duration specified.Reason was ¿yes, coil detached, need to find snare, only retracted 2/3 of coil.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 06-sep-2022 and 07-sep-2022.[additional information]: on 06-sep-2022, additional information from the cerenovus territory manager via phone.The information indicated that the remainder of the complaint device has been discarded and is no longer available for return.On 07-sep-2022, via email, the following clarifying information was received: the aneurysm was partially coil, no additional treatment was planned.The patient¿s hospitalization was not prolonged.Based on complaint information, the distal segment of the coil was implanted in the aneurysm with the tail to the bifurcation junction, no movement seen.The proximal segment of the coil was removed.Based on complaint information, the remainder of the device component is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (k10503) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15153356
Report Number3008114965-2022-00498
Device Sequence Number5646721
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberGLM925045
Device Catalogue NumberGLM925045
Device Lot NumberK10503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight75 KG